MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: an axium prime coil was returned for analysis.The headway 17 catheter used in the event was not returned.The axium prime coil was returned without introducer sheath.The axium prime push wire was found to be returned in two segments.The proximal segment was measured to be 6.6cm.The axium prime coil push wire was found to be broken distal to load indicator and bent at ~48.4cm from proximal end.The implant coil was found to be returned already detached.The shield coil was found to be intact.The implant coil was found to be stretched and damaged.All other subassemblies appeared to be normal, and no other anomalies were observed.The axium prime coil could not be used for resistance testing with an in-house micro catheter due to their damaged condition.Based on the device analysis and the reported information, the customers report of ¿coil resistance/stuck in cath¿ was confirmed.Possible causes for coil resistance in catheter are, but not limited to, use of an incompatible device for delivery, severely tortuous patient anatomy, failure to hydrate the axium coil prior to use, and lack of continuous flush during delivery.Based on the device analysis and the reported information, the customer¿s report of ¿pusher kink/damage¿ was confirmed as the axium pusher was found to be bent and the implant coil was found to be damaged; however, the cause of the damage/stretch could not be determined.Possible causes are coil is not retracted in a one-to-one motion with the implant pusher during repositioning, push wire rotation, user advances or retracts the coil against resistance.There were no reported issues pushing the axium implant coil from within the introducer sheath during preparation per ifu.It is possible the implant coil became damaged when retracting the implant coil following hydration or due to improper hubbing technique (over tightening of the rhv) subsequently causing the implant coil to become stuck.The headway 17 micro catheter has a labeled id (inner diameter) of 0.017¿, as per an online source.Per axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the headway 17 micro catheter was found to be compatible for use with the axium prime coil and can be ruled out as a potential cause.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the axium coil pusher distal segment was kinked.It was reported that the coil was kinked/damaged.There was friction or difficulty during testing or delivery.The continuous flush was administered during the procedure.The damage was located on the distal segment of the pushwire.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).Ancillary devices include an excelsior sl-10 45 and headway 17 microcatheter, synchro 14 guidewire, and lvis evo.Additional information was received that vessel tortuosity was normal.The procedure was completed "good".

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19785898
Report Number2029214-2024-01273
Device Sequence Number20900237
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public00763000313746
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number228011100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2024
Initial Report FDA Received Date07/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown